MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE MIDLINE CATHETER 20G 10CM FULL INSERTION KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE MIDLINE CATHETER 20G 10CM FULL INSERTION KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer that "two lines split about an inch from the tip during insertion." no other information was provided, this report addresses the second device.
 
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of damaged midline catheters was confirmed.The product returned for evaluation was two 20ga x 8cm powerglide pro midline catheters.Usage residues were observed throughout both samples.Both catheters had been advanced and were received without their placement assemblies.Both samples exhibited diagonal splits approximately 1.5cm from the distal tip.Microscopic inspection of the splits revealed partially dull and partially reflective fracture surfaces.The fracture edges were sharply defined.Longitudinally aligned scoring marks were observed leading into both fracture sites.Microscopic inspection of the catheter tips revealed deformation.The tip edges were flared and buckled.Additional catheter buckling was observed near the catheter tips.The split features were consistent with damage caused by contact between the catheters and the introducer needle tips.Such damage can occur if the catheters are pulled back onto the needles and if the needles are reinserted following catheter advancement.The tip deformation suggested that attempted insertion against resistance, such as into tissue, may have contributed.
 
Event or Problem Description
It was reported by the customer that "two lines split about an inch from the tip during insertion." no other information was provided.This report addresses the second device.

Brand Name
POWERGLIDE MIDLINE CATHETER 20G 10CM FULL INSERTION KIT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16112013
Report Number3006260740-2023-00009
Device Sequence Number5846819
Product Code FOZ
UDI-Device Identifier00801741075308
UDI-Public(01)00801741075308
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121073
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberM020101
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2022
Supplement Date Received by Manufacturer03/21/2023
Initial Report FDA Received Date01/06/2023
Supplement Report FDA Received Date03/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown